Translator Disclaimer
2008 Right-veering diffeomorphisms of compact surfaces with boundary II
Ko Honda, William H Kazez, Gordana Matić
Geom. Topol. 12(4): 2057-2094 (2008). DOI: 10.2140/gt.2008.12.2057

Abstract

We continue our study of the monoid of right-veering diffeomorphisms on a compact oriented surface with nonempty boundary, introduced in [Invent. Math. 169 (2007) 427–449]. We conduct a detailed study of the case when the surface is a punctured torus; in particular, we exhibit the difference between the monoid of right-veering diffeomorphisms and the monoid of products of positive Dehn twists, with the help of the Rademacher function. We then generalize to the braid group Bn on n strands by relating the signature and the Maslov index. Finally, we discuss the symplectic fillability in the pseudo-Anosov case by comparing with the work of Roberts [Proc. London Math. Soc. (3) 82/83 (2001) 747–768/443–471].

Citation

Download Citation

Ko Honda. William H Kazez. Gordana Matić. "Right-veering diffeomorphisms of compact surfaces with boundary II." Geom. Topol. 12 (4) 2057 - 2094, 2008. https://doi.org/10.2140/gt.2008.12.2057

Information

Received: 6 December 2006; Revised: 22 April 2008; Accepted: 18 June 2008; Published: 2008
First available in Project Euclid: 20 December 2017

zbMATH: 1170.57013
MathSciNet: MR2431016
Digital Object Identifier: 10.2140/gt.2008.12.2057

Subjects:
Primary: 57M50
Secondary: 53C15

Rights: Copyright © 2008 Mathematical Sciences Publishers

JOURNAL ARTICLE
38 PAGES


SHARE
Vol.12 • No. 4 • 2008
MSP
Back to Top